Alert archive / West Virginia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 101, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 7, 2023, 1:35 PM EDT for Braxton County, Lewis County, Webster County, West Virginia. It was in force for 13 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2023, 1:35 PM EDT (17:35 UTC)
- Expired
- Aug 7, 2023, 1:48 PM EDT
- In force
- 13 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Braxton County, WV, Lewis County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:36 PM EDT | TSTM WND DMG | 2 N Gassaway, WV | Trees reported down on Chapel Rd. |
| Aug 7, 1:45 PM EDT | TSTM WND DMG | 4 Se Flatwoods, WV | Trees down blocking both directions of Bens Run Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 10:57 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted.
843
WUUS51 KRLX 071735
SVRRLX
WVC007-041-101-071800-
/O.NEW.KRLX.SV.W.0101.230807T1735Z-230807T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
135 PM EDT Mon Aug 7 2023
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
South central Lewis County in northern West Virginia...
Central Braxton County in north central West Virginia...
North central Webster County in northeastern West Virginia...
* Until 200 PM EDT.
* At 134 PM EDT, a severe thunderstorm was located 9 miles northeast
of Sutton, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sutton, Gassaway, Flatwoods, Frametown, Wilsie, Cleveland,
Exchange, Heaters, Walkersville, Hacker Valley, Ireland, Centralia,
and Falls Mills.
This includes Interstate 79 between mile markers 59 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM EDT for northern,
north central and northeastern West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 600 PM EDT for northern,
north central and northeastern West Virginia.
&&
LAT...LON 3864 8089 3875 8089 3884 8069 3888 8044
3879 8040 3876 8041 3873 8040 3873 8038
3858 8031
TIME...MOT...LOC 1734Z 253DEG 37KT 3875 8059
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KH1 follow-up statement
149
WWUS51 KRLX 071748
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
148 PM EDT Mon Aug 7 2023
WVC007-041-101-071758-
/O.CAN.KRLX.SV.W.0101.000000T0000Z-230807T1800Z/
Lewis WV-Braxton WV-Webster WV-
148 PM EDT Mon Aug 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEWIS...CENTRAL
BRAXTON AND NORTH CENTRAL WEBSTER COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 600 PM EDT for northern,
north central and northeastern West Virginia.
LAT...LON 3864 8089 3875 8089 3884 8069 3888 8044
3879 8040 3876 8041 3873 8040 3873 8038
3858 8031
TIME...MOT...LOC 1747Z 253DEG 37KT 3879 8041
$$
KHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:05 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 11:05 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1105 AM EDT Mon Aug 7 2023
.SYNOPSIS...
Strong to severe thunderstorms are possible this afternoon and
evening. Cold front crosses tonight. Turning briefly drier by
the middle of the week, with rain potential returning Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1103 AM Monday...
In coordination with SPC, Tornado Watch 599 has been issued for
the entire area until 6:00 PM Eastern Daylight Time.
As of 934 AM Monday...
The forecast largely remains on track in this morning's update,
and no changes were needed at this time. However, the SPC has
updated the Day 1 Outlook, placing southern and eastern
portions of West Virginia and southwest Virginia in a Moderate
Risk (Level 4 out of 5) for severe weather, mainly due to the
potential for damaging winds. All severe hazards will be
possible today (damaging winds, hail, a tornado or two) with the
timing beginning midday, lasting through the evening hours.
As of 536 AM Monday...
No changes needed to the forecast at this time as it remains on
track. MCV is moving into our Ohio counties currently, gusty
showers and a few rumbles of thunder are likely for the next
bit. This will continue to move NE into northwestern WV, moving
over the Parkerburg area.
As of 335 AM Monday...
Key Points:
* Enhanced Risk for severe storms exists across all of West
Virginia, Kentucky, and Virginia Counties, including much of
Ohio on today.
* Slight Risk for severe storms exists in Morgan and Perry
counties, as well as the western portions of Vinton and
Athens counties in Ohio.
* Marginal Risk for Excessive Rainfall exists over the entire
area today.
* Main threats: Widespread damaging winds, hail, heavy rain,
and tornadoes.
Overview:
A combination of two distinctive triple-point low pressure
systems will continue to affect the area today. As a result, 2-3
rounds of strong to severe weather are likely throughout the
day. Parameters support damaging winds, hail, heavy rainfall,
and even some tornadoes. Localized water issues could be
possible today.
Guidance is currently split on timing for these systems though
and there is a chance that the first round could disrupt the
afternoon convection if it lingers this morning, thus lessening
the severe threat.
This Morning:
Currently, some training showers and thunderstorms are extended
from the Metro Valley up to the Clarksburg area. The first
triple point is set up north of us keeping the CWA in a broad
warm sector, which is inundating the region with an oppressive
mugginess.
A cold front is stalled to our north and west and a
weakening MCS is latched on to the boundary, moving eastward.
There is noticeable outflow boundary out ahead of this system,
which could be a source for storms to fire along later. Expecting
showers and storms from this system to arrive between 4-5AM.
Heavy rain and lightning are possible with this first round,
though most of these storms should say below severe criteria.
PWATS are currently anywhere from 1.4"-1.9", so will have to
watch hydro for any issues. There is a chance that this first
round could disturb the afternoon convection if it lingers
around through say 8-9 this morning.
The second triple-point system approaches from the northwest
early Monday morning and stalls, while a potent upper level
low/trough approaches from the west. This will be the primary
key that starts and ignites the second round of convection this
afternoon.
This Afternoon:
Multicell clusters are likely to start spawning in the
southwest and western side of the forecast area early this
afternoon as the trough and a LLJ really get cranking.
Parameters are impressive and this setup is almost reminiscent
to something that we would see in the springtime. CAMs are
projecting 2,000+J/KG of CAPE, which is enough to get some
decent updrafts going this afternoon as a potent trough moves
over. There will be no problem getting storms to fire with
higher CAPE and lift/forcing from the strong trough and cold
front.
Wind shear values are the most impressive with 40-60kts
effective being forecasted, which is favorable for supercells
and tornadoes. Low-level wind parameters are concerning with
0-1 SRH ranging anywhere from 100-300 m2/s2 and 0-1 shear
ranging from 30-45kts. It would not take much to get rotation
with cells that fire in this environment, especially paired with
low LCLs(<700 meters) from abundant moisture and high dew
points. The chance for tornadoes is low though compared to other
factors.
Damaging winds will be the main concern, especially with a
crossover winds aloft hauling at 50-80kts and an amplifying
low-level jet overhead. Mixing will be high today and getting
these winds down to the surface will be effortless. PWATS are
progged to be in anywhere from 1.5"-2.5", so localized flash
flooding may be likely in some heavier downpours.
The final round of storms will likely be later in the afternoon
through the early evening as the cold front pushes through and
grapples any remnant convection and molds a QLCS feature.
Widespread damaging winds will result and a spin-up or two in
the line cannot be ruled out, especially closer to the low
center where winds are more backed. Ripples of vorticity and the
LLJ moving through aloft could enhance showers and storms.
Repetitive downpours over the same areas or excessive rainfall
rates could produce more flooding problems.
Temperatures:
Muggy and hot, with lowland highs in the low to mid 80s, the
mountains in the 70s and 80s. Dew points will be oppressive in
the low to mid 70s. More comfortable and quiet weather is on the
way though.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
As of 330 AM Monday...
High pressure and dry air working in on NW'ly breezes should
bring a fairly quick end to any lingering showers by around
midday Tuesday. However, some low or mid clouds may linger along
and just west of the higher terrain through the day. With the
strength of the front and trailing high (for this time of year),
the pressure gradient will likely maintain gusty winds across
the entire area initially, becoming more limited to the higher
terrain by Tuesday evening and night. At this point, do not
anticipate the higher terrain reaching Wind Advisory criteria,
but we could still see gusts over 30kts on the highest ridges
through the day on Tuesday. The dry weather and partly to mostly
clear skies persist through the night and into the midday
portion of Wednesday. Some isolated showers and t-storms may
work into the southwestern most slice of the CWA later Wednesday
afternoon and evening, but it seems more likely that activity
largely holds off until after sunset as the next disturbance
tracks east through the Midwest and Lower Ohio Valley.
Temps look to remain a bit below normal on Tuesday in the wake
of the cold front, with lower elevation highs in the upper 70s
to lower 80s, and the mountains in the 60s to lower 70s. A bit
of a rebound is expected for Wednesday, with highs closer to
normal - low to mid 80s in the lowlands, and upper 60s to
mid-70s in the higher terrain.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 345 AM Monday...
This next system will push more widespread showers and some
embedded thunderstorms in from the west Wednesday night, with
likely POPs entering the western part of the CWA by around
midnight. The best chance for heavier rain and thunderstorms
looks to be during the day Thursday, as the upper-level trough
and surface front close in on the CWA. As that trough and
surface front slide to the east, shower chances quickly diminish
under upper-level ridging and surface high pressure, both of
which look to be fairly weak. As such, we can expect at least
diurnal shower and t-storm chances for Friday, with the best
chances in the mountains. Most of the long-range guidance shows
another front impacting us sometime over the weekend. However,
timing varies between Friday night and Saturday night, and
there's also not much agreement on strength, either, so for now
POPs are kept under 50% across the area.
As far as temps go, we look to be a fair amount below normal
for Thursday, thanks to the expected widespread clouds and rain,
and the frontal passage. Highs are currently forecast to remain
in the 70s for most of the CWA. Expect a bit of a rebound for
Friday with SW'ly breezes developing under at least partially
clearing skies. The high degree of uncertainty on next weekend's
weather pattern and timing lends itself to significant
uncertainty on the temperature forecast, as well.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
As of 642 AM Monday...
Currently, seeing some training showers and storms up towards
CKB/EKN. TSRA is affecting PKB with MVFR restrictions. This
should exit by ~12Z,with maybe a few remnant showers floating
around up north and to the west.
Mainly VFR conditions can be expected this morning with a SCT to
BKN CU deck, until around ~17-18Z, when storms will start to
fire. Showers and thunderstorms throughout the day could cause
restrictions. A final round may fire along the cold front
passage from ~20-21Z, if the environment isn't corrupted by any
early convection, and it will then push eastward. Some of the
stronger and severe thunderstorms in the afternoon could become
severe with damaging winds, large hail, and possibly tornadoes.
Winds this period pick up from the SW this morning and could be
gusty at times. Opted to put LLWS in the TAF this afternoon
afternoon for sites in the mountains and further north towards
the low pressure center and stronger cold front forcing. HRRR is
forecasting anywhere from 45-60kts of LLWS along the cold front
~20-22Z this afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing, intensity, and location of
thunderstorms today could vary. Restrictions within these
storms may vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H M H H H M H H
PKB CONSISTENCY H M H H H H H H H H H M
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z TUESDAY...
IFR conditions possible in any heavier showers or thunderstorms
into Tuesday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...FK/LTC
NEAR TERM...LTC/JMC
SHORT TERM...FK
LONG TERM...FK
AVIATION...LTCHazardous weather outlook, Aug 7, 11:01 AM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1101 AM EDT Mon Aug 7 2023 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-081515- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1101 AM EDT Mon Aug 7 2023 ...TORNADO WATCH 599 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Aug 7, 12:39 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1239 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM Tstm Wnd Dmg 1 NNW Nitro 38.43N 81.84W
08/07/2023 Putnam WV 911 Call Center
Tree down.
&&
ARBLocal storm report, Aug 7, 12:42 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1242 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM Tstm Wnd Dmg 2 NNE Parkersburg 39.29N 81.53W
08/07/2023 Wood WV 911 Call Center
Tree on power lines.
&&
GWLocal storm report, Aug 7, 1:07 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
107 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Hail 5 NNW Lumberport 39.44N 80.38W
08/07/2023 E0.88 inch Harrison WV Trained Spotter
&&
ARBLocal storm report, Aug 7, 1:31 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
131 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM Hail 5 E Mineral Wells 39.16N 81.41W
08/07/2023 E1.00 inch Wood WV Cocorahs
Photo of quarter size hail.
&&Special weather statement, Aug 7, 1:34 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Charleston WV
134 PM EDT Mon Aug 7 2023
OHZ075-083>087-071815-
Jackson OH-Athens OH-Meigs OH-Gallia OH-Lawrence OH-Vinton OH-
134 PM EDT Mon Aug 7 2023
...A strong thunderstorm will impact portions of northwestern Meigs,
northwestern Gallia, Jackson, Vinton, western Athens and northwestern
Lawrence Counties through 215 PM EDT...
At 133 PM EDT, Doppler radar was tracking a strong thunderstorm near
Piketon, or near Waverly, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Athens, Jackson, Wellston, Nelsonville, Glouster, Mcarthur, Oak Hill,
Rio Grande, Albany, Lake Hope State Park, Gallia, Vernon, Chauncey,
Hamden, Buchtel, Jacksonville, Coalton, Murray City, Trimble, and
Zaleski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 600 PM EDT for southeastern
Ohio.
&&
LAT...LON 3953 8207 3881 8228 3865 8260 3868 8271
3875 8270 3875 8266 3885 8265 3886 8276
3894 8275 3895 8281 3937 8275 3937 8252
3940 8251 3939 8229 3947 8228 3947 8217
3953 8216
TIME...MOT...LOC 1733Z 248DEG 43KT 3908 8289
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11Local storm report, Aug 7, 1:35 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
135 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM Tstm Wnd Dmg 3 S Sutton 38.62N 80.70W
08/07/2023 Braxton WV 911 Call Center
Tree reported down.
&&
GWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:41 AM EDT | Special Weather Statement | RLX | Pleasants, Wood | 34 min |
| Aug 7, 6:17 AM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Ritchie, Tyler | 28 min |
| Aug 7, 6:50 AM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 25 min |
| Aug 7, 7:13 AM EDT | Special Weather Statement | RLX | Harrison, Lewis | 32 min |
| Aug 7, 7:43 AM EDT | Special Weather Statement | RLX | Harrison, Taylor | 32 min |
| Aug 7, 8:14 AM EDT | Special Weather Statement | RLX | Harrison, Taylor | 31 min |
| Aug 7, 10:58 AM EDT | Severe Thunderstorm Warning | RLX | Wood | 47 min |
| Aug 7, 11:30 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 45 min |
| Aug 7, 11:34 AM EDT | Special Weather Statement | RLX | Putnam | 26 min |
| Aug 7, 11:53 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler | 37 min |
| Aug 7, 11:56 AM EDT | Special Weather Statement | RLX | Jackson | 34 min |
| Aug 7, 12:05 PM EDT | Tornado Warning | RLX | Wood | 14 min |
| Aug 7, 12:16 PM EDT | Special Weather Statement | RLX | Roane | 29 min |
| Aug 7, 12:29 PM EDT | Flash Flood Warning | RLX | Pleasants, Wood | 4 hr |
| Aug 7, 12:30 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Clay, Roane | 45 min |
| Aug 7, 12:37 PM EDT | Special Weather Statement | RLX | Kanawha | 38 min |
| Aug 7, 12:41 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wood | 34 min |
| Aug 7, 12:42 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 33 min |
| Aug 7, 12:48 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 27 min |
| Aug 7, 12:52 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Ritchie, Tyler | 38 min |
| Aug 7, 1:05 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wirt, Wood | 40 min |
| Aug 7, 1:09 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer | 36 min |
| Aug 7, 1:11 PM EDT | Flash Flood Warning | RLX | Jackson, Mason, Wood | 3 hr |
| Aug 7, 1:18 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler | 32 min |
| Aug 7, 1:43 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Webster | 47 min |
| Aug 7, 1:46 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 29 min |
| Aug 7, 1:48 PM EDT | Special Weather Statement | RLX | Cabell | 27 min |
| Aug 7, 1:51 PM EDT | Special Weather Statement | RLX | Doddridge | 24 min |
| Aug 7, 1:54 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler | 3 hr |
| Aug 7, 2:00 PM EDT | Special Weather Statement | RLX | Jackson | 15 min |
| Aug 7, 2:00 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Pocahontas, Randolph, Upshur | 30 min |
| Aug 7, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Mason, Putnam | 25 min |
| Aug 7, 2:16 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt, Wood | 29 min |
| Aug 7, 2:21 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 24 min |
| Aug 7, 2:29 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam | 20 min |
| Aug 7, 2:39 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 36 min |
| Aug 7, 2:39 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 36 min |
| Aug 7, 2:41 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam | 20 min |
| Aug 7, 2:46 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 16 min |
| Aug 7, 2:49 PM EDT | Special Weather Statement | RLX | Wirt | 26 min |
| Aug 7, 2:56 PM EDT | Special Weather Statement | RLX | Randolph | 34 min |
| Aug 7, 2:56 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Roane | 34 min |
| Aug 7, 3:11 PM EDT | Special Weather Statement | RLX | Doddridge, Ritchie | 34 min |
| Aug 7, 3:15 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 30 min |
| Aug 7, 3:19 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Kanawha, Roane | 26 min |
| Aug 7, 3:32 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 28 min |
| Aug 7, 3:48 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 27 min |
| Aug 7, 3:53 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 37 min |
| Aug 7, 4:04 PM EDT | Special Weather Statement | RLX | Braxton | 41 min |
| Aug 7, 4:09 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay | 36 min |
| Aug 7, 4:22 PM EDT | Special Weather Statement | RLX | Upshur | 38 min |
| Aug 7, 4:25 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Randolph, Upshur, Webster | 35 min |
| Aug 7, 5:02 PM EDT | Special Weather Statement | RLX | Randolph | 28 min |
| Aug 7, 5:10 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 18 min |
| Aug 7, 5:20 PM EDT | Special Weather Statement | RLX | Raleigh | 25 min |
| Aug 7, 7:38 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler, Wood | 52 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.